Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 56, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 7, 2018, 8:47 AM CDT for Clay County, Ray County, Missouri. It took effect at Oct 7, 2018, 11:13 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 8:47 AM CDT (13:47 UTC)
- In effect from
- Oct 7, 2018, 11:13 AM CDT
- Expired
- Oct 8, 2018, 12:31 AM CDT
- In force
- 13 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fishing River near Mosby (MBYM7).
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
759
WGUS43 KEAX 071347
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
847 AM CDT Sun Oct 7 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...Kansas...
Crooked River near Richmond affecting Ray County.
Fishing River near Mosby affecting Clay and Ray Counties.
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-081347-
/O.NEW.KEAX.FL.W.0055.181008T1200Z-181009T1856Z/
/RICM7.1.ER.181008T1200Z.181008T1800Z.181008T1856Z.NO/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Crooked River near Richmond.
* from Monday morning to Tuesday afternoon.
* At 7:30 AM Sunday the stage was 6.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 20.3 feet by early Monday afternoon. The river will
fall below flood stage by early Monday afternoon.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 6.6 Sun 07 AM 20.3 early Monday afternoon
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC047-177-081347-
/O.NEW.KEAX.FL.W.0056.181007T1613Z-181008T2132Z/
/MBYM7.1.ER.181007T1613Z.181007T1900Z.181007T2132Z.NO/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Fishing River near Mosby.
* until Monday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.6
feet this afternoon.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 20.6 this afternoon
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
KSC005-MOC021-165-081347-
/O.NEW.KEAX.FL.W.0057.181010T0300Z-181014T0300Z/
/ATCK1.1.ER.181010T0300Z.181011T0000Z.181013T0300Z.NO/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Atchison.
* from Tuesday evening to Saturday evening.
* At 8:00 AM Sunday the stage was 20.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday before midnight and
continue to rise to near 22.7 feet by Wednesday evening. The river
will fall below flood stage by Friday before midnight.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 20.9 Sun 08 AM 22.7 Wednesday evening
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC047-095-177-081347-
/O.NEW.KEAX.FL.W.0058.181010T1600Z-181014T1800Z/
/SBEM7.1.ER.181010T1600Z.181011T1800Z.181013T1800Z.NO/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Missouri River at Sibley.
* from Wednesday morning to Sunday October 14.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 22.9
feet early Thursday afternoon.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 22.9 early Thursday
afternoon
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC165-081347-
/O.NEW.KEAX.FL.W.0059.181008T2254Z-181012T2034Z/
/SSTM7.1.ER.181008T2254Z.181011T1800Z.181011T2034Z.NO/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River At Sharps Station.
* from Monday afternoon to Friday afternoon.
* At 8:30 AM Sunday the stage was 7.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 26.3 feet by early Thursday afternoon. The river
will fall below flood stage by Thursday afternoon.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 7.6 Sun 08 AM 26.3 early Thursday
afternoon
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-081347-
/O.NEW.KEAX.FL.W.0060.181009T0430Z-181013T0336Z/
/PLCM7.1.ER.181009T0430Z.181012T0000Z.181012T0336Z.UU/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Platte City.
* from Monday evening to Friday evening.
* At 7:32 AM Sunday the stage was 4.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday before midnight and
continue to rise to near 20.3 feet by Thursday evening. The river
will fall below flood stage by Thursday before midnight.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 4.6 Sun 08 AM 20.3 Thursday evening
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC005-087-081347-
/O.NEW.KEAX.FL.W.0061.181009T0441Z-181011T0849Z/
/FFXM7.2.ER.181009T0441Z.181009T1800Z.181010T0849Z.NO/
847 AM CDT Sun Oct 7 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Tarkio River at Fairfax.
* from Monday evening to late Wednesday night.
* At 8:15 AM Sunday the stage was 9.6 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Monday before midnight and
continue to rise to near 18.8 feet by early Tuesday afternoon. The
river will fall below flood stage by Wednesday morning.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 9.6 Sun 08 AM 18.8 early Tuesday
afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$3 follow-up statements
603
WGUS83 KEAX 071435
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
935 AM CDT Sun Oct 7 2018
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Missouri River at Atchison affecting Atchison...Buchanan and Platte
Counties.
Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
Missouri River at Napoleon affecting Jackson...Lafayette and Ray
Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Missouri River At Miami affecting Carroll...Chariton and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
Fishing River near Mosby affecting Clay and Ray Counties.
Platte River near Agency affecting Buchanan County.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
Tarkio River at Fairfax affecting Atchison and Holt Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-081434-
/O.CON.KEAX.FL.W.0055.181008T1200Z-181009T1856Z/
/RICM7.1.ER.181008T1200Z.181008T1800Z.181008T1856Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Crooked River near Richmond.
* from Monday morning to Tuesday afternoon.
* At 8:30 AM Sunday the stage was 6.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
rise to near 20.3 feet by early Monday afternoon. The river will
fall below flood stage by early Monday afternoon.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 6.7 Sun 08 AM 20.3 early Monday afternoon
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC047-177-081434-
/O.CON.KEAX.FL.W.0056.181007T1613Z-181008T2132Z/
/MBYM7.1.ER.181007T1613Z.181007T1900Z.181007T2132Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Fishing River near Mosby.
* until Monday afternoon.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 20.6
feet this afternoon.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 20.6 this afternoon
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
KSC005-MOC021-165-081434-
/O.EXT.KEAX.FL.W.0057.181009T2248Z-181015T1800Z/
/ATCK1.1.ER.181009T2248Z.181012T1800Z.181014T1800Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Missouri River at Atchison.
* from Tuesday afternoon to Monday October 15.
* At 8:00 AM Sunday the stage was 20.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday afternoon and continue
to rise to near 25.2 feet by early Friday afternoon. The river will
fall below flood stage by early Sunday afternoon.
* At 25.0 feet...A castings plant in Atchison is affected by flood
waters.
* At 22.0 feet...Low-lying areas on the Missouri side of the river
begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Atchison 22 20.9 Sun 08 AM 25.2 early Friday afternoon
&&
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516
$$
MOC047-095-177-081434-
/O.EXT.KEAX.FL.W.0058.181010T0600Z-181016T0936Z/
/SBEM7.1.ER.181010T0600Z.181013T0000Z.181015T0936Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Missouri River at Sibley.
* from late Tuesday night to Tuesday October 16.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast to have a maximum value of 25.0
feet Friday evening.
* At 22.0 feet...Low-lying rural areas along the river and outside of
levee protection flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Sibley 22 25.0 Friday evening
&&
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432
$$
MOC095-107-177-081434-
/O.EXT.KEAX.FL.W.0051.181007T1658Z-181017T2100Z/
/NAPM7.1.ER.181007T1658Z.181013T0000Z.181016T2100Z.UU/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Missouri River at Napoleon.
* until Wednesday October 17.
* At 9:00 AM Sunday the stage was 16.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 22.0 feet by Friday evening. The river will fall
below flood stage by Tuesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Napoleon 17 16.7 Sun 09 AM 22.0 Friday evening
&&
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405
$$
MOC033-107-195-081434-
/O.EXT.KEAX.FL.W.0052.181007T1930Z-181018T0900Z/
/WVYM7.1.ER.181007T1930Z.181013T1200Z.181017T0900Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Missouri River at Waverly.
* from this afternoon to Thursday October 18.
* At 8:30 AM Sunday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 24.3 feet by Saturday morning. The river will fall
below flood stage by Wednesday morning.
* At 23.5 feet...Rural areas along the river which are not protected
by levees flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.7 Sun 08 AM 24.3 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC033-041-195-081434-
/O.EXT.KEAX.FL.W.0053.181007T2230Z-000000T0000Z/
/MIAM7.1.ER.181007T2230Z.181013T1800Z.000000T0000Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Missouri River At Miami.
* from this afternoon until further notice.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 23.7
feet early Saturday afternoon.
* At 18.0 feet...Low-lying rural areas outside of levees begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Miami 18 23.7 early Saturday
afternoon
&&
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327
$$
MOC021-081434-
/O.CON.KEAX.FL.W.0054.181007T1741Z-181012T0417Z/
/AGYM7.1.ER.181007T1741Z.181010T0600Z.181011T0417Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Platte River near Agency.
* from this afternoon to Thursday evening.
* At 8:30 AM Sunday the stage was 16.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 23.3 feet by early Wednesday morning. The river will
fall below flood stage by Wednesday before midnight.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 16.0 Sun 08 AM 23.3 early Wednesday
morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC165-081434-
/O.CON.KEAX.FL.W.0059.181008T2254Z-181012T2034Z/
/SSTM7.1.ER.181008T2254Z.181011T1800Z.181011T2034Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Platte River At Sharps Station.
* from Monday afternoon to Friday afternoon.
* At 8:30 AM Sunday the stage was 7.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue
to rise to near 26.3 feet by early Thursday afternoon. The river
will fall below flood stage by Thursday afternoon.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 7.6 Sun 08 AM 26.3 early Thursday
afternoon
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-081434-
/O.CON.KEAX.FL.W.0060.181009T0430Z-181013T0336Z/
/PLCM7.1.ER.181009T0430Z.181012T0000Z.181012T0336Z.UU/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Platte River near Platte City.
* from Monday evening to Friday evening.
* At 7:32 AM Sunday the stage was 4.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday before midnight and
continue to rise to near 20.3 feet by Thursday evening. The river
will fall below flood stage by Thursday before midnight.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 4.6 Sun 08 AM 20.3 Thursday evening
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$
MOC005-087-081434-
/O.CON.KEAX.FL.W.0061.181009T0441Z-181011T0849Z/
/FFXM7.2.ER.181009T0441Z.181009T1800Z.181010T0849Z.NO/
935 AM CDT Sun Oct 7 2018
The Flood Warning continues for
The Tarkio River at Fairfax.
* from Monday evening to late Wednesday night.
* At 9:15 AM Sunday the stage was 9.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Monday before midnight and
continue to rise to near 18.8 feet by early Tuesday afternoon. The
river will fall below flood stage by Wednesday morning.
* At 18.0 feet...U.S. Highway 59 north of Fairfax begins to flood.
* At 17.0 feet...Low-lying farm fields begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Tarkio River
Fairfax 17 9.5 Sun 09 AM 18.8 early Tuesday
afternoon
&&
LAT...LON 4044 9543 4044 9534 4018 9538 4019 9546
$$175
WGUS83 KEAX 080251
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
951 PM CDT Sun Oct 7 2018
...The Flood Warning continues for the following rivers in
Missouri...
Crooked River near Richmond affecting Ray County.
Fishing River near Mosby affecting Clay and Ray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-090251-
/O.EXT.KEAX.FL.W.0055.181008T1654Z-181010T0056Z/
/RICM7.1.ER.181008T1654Z.181009T0000Z.181009T0056Z.NO/
951 PM CDT Sun Oct 7 2018
The Flood Warning continues for
The Crooked River near Richmond.
* from Monday morning to Tuesday evening.
* At 9:30 PM Sunday the stage was 8.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 20.3 feet by Monday evening. The river
will fall below flood stage by Monday evening.
* At 20.0 feet...Low-lying rural roads along with cropland and
woodlands flood.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 8.6 Sun 09 PM 20.3 Monday evening
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
MOC047-177-090251-
/O.EXT.KEAX.FL.W.0056.000000T0000Z-181009T0305Z/
/MBYM7.1.ER.000000T0000Z.181008T0300Z.181008T0305Z.NO/
951 PM CDT Sun Oct 7 2018
The Flood Warning continues for
The Fishing River near Mosby.
* until Monday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.2
feet tonight.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 18.2 tonight
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$291
WGUS83 KEAX 080531
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1231 AM CDT Mon Oct 8 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Fishing River near Mosby affecting Clay and Ray Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC047-177-080601-
/O.CAN.KEAX.FL.W.0056.000000T0000Z-181009T0305Z/
/MBYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1231 AM CDT Mon Oct 8 2018
The Flood Warning is cancelled for
The Fishing River near Mosby.
* At 11:43 PM Sunday the stage was 13.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall during the next
few hours.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 13.2 Mon 12 AM 12.7 early this morning
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:29 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 7, 6:29 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 629 AM CDT Sun Oct 7 2018 .Discussion... Issued at 359 AM CDT SUN OCT 7 2018 Early morning radar returns show showers, with a few rumbles of thunder, moving northeast across Missouri within the broad southwest flow that has been dominating the Plains States recently; thanks to the juxtaposition of the deepening trough over the western Mountains and ridge over the southern Atlantic coast. Local rainfall observations show that these storms are efficient rain makers, which is not surprising as precipitable water values are running around 1.5 to 1.75 inches as of the local 00z/07 upper air observations. The associated cold front, under the broader southwest flow, shifted into southern Missouri today with the help of one of the many shortwave troughs that have been ejecting across the Plains from the western trough in recent days. However, today the western trough will deepen notably as the strong jet streak dumps energy into the troughs base across the Desert Southwest. Downstream this will begin to induce a more meridional flow, with the resulting warm air advection helping lift the baroclinic zone across southern Missouri back north. Current timing, and continued rain north of the front today, will likely keep the front from lifting quickly, thus the more notable warmer temperatures --70s and 80s-- wont be seen by most till Monday and should last through Tuesday. As for precipitation across the region today, expect the storms to keep on coming through the day, with the focus for much of the activity shifting back into northwest Missouri by this afternoon. This trend will persist into tonight and through Monday, which will make areas, particularly north and west of I-35, rather wet while central Missouri will likely dry out for a day. However, folks in central Missouri wont stay dry long as a significant portion of the western trough will finally shift east starting Tuesday, sweeping a cold front across Kansas and Missouri; which will bring our temperatures back down for the later half of the work week. As for severe potential for these storms today, Monday, and Tuesday, while we can not rule out some small hail or gusty winds with any strong thunderstorms that get going as some elevated instability will accompany the over running moisture, the best chance for severe sized hail or damaging winds looks to transit the region Tuesday afternoon and evening as the cold front moves through. Otherwise, out focus remains on the flooding potential that is developing in response to the ongoing rain. At the beginning of the weekend, the local forecast region of eastern Kansas and northern Missouri was a bit dry, thus producing flood guidance values in the 2 to 3 inch range. However, the ongoing rain is quickly changing that, with guidance value starting to dip into the 1.5 to 2 inch range. This trend will continue in northwest Missouri and eastern Kansas over the next few days, thus pointing at the greatest threat for local flash flooding or river flooding will likely be in areas north and west of I-35 today through Monday night. That said, the heaviest precipitation totals will likely shift into areas from south central Kansas into eastern Nebraska today into Monday, as the stormy activity moving across our section of Kansas and Missouri will be a bit intermittent through this time period. Thus, there is no flood watch for now in our forecast area, but we will need to pay careful attention to this through the beginning of the work week. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 629 AM CDT SUN OCT 7 2018 A broad swath of rain will start the TAF period across the Kansas Missouri state line and will be the main focus for this TAF cycle. Conditions within this band of rain have already been ranging from MVFR to LIFR conditions this morning, with CIGs typically lifting a bit under the heavier rain. This trend will continue well into the morning hours with the band of rain shifting north. By early afternoon the band of showers will have lifted north, and should allow for a slight break from the storms. However, conditions will likely come back down as another round of nocturnal storms prevails overnight along with some wind shear as the low level jet gets going across the KC terminals. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...Cutter
Hazardous weather outlook, Oct 7, 5:21 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 521 AM CDT Sun Oct 7 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 521 AM CDT Sun Oct 7 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight On and off storms are expected across the area today through Monday morning. A few storms could be strong to severe across central MO, with isolated hail up to one inch possible and isolated wind gusts up to 60 mph. Localized flash flooding potential is low right now, but this may increase if heavier rain bands set up over the same areas. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday On and off storm chances continue Monday through Wednesday. Localized flash flooding is possible across the area, but the main concern will be in northwest MO and northeast KS. Strong to severe storms are also possible Monday and Tuesday with hail and winds being the main concerns. River flooding is also expected later this week, with our area and areas upstream receiving three to four inches of rain. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:52 PM CDT | River Flood Warning | EAX | Buchanan | 6 days |
| Oct 7, 8:43 AM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
| Oct 7, 8:47 AM CDT | River Flood Warning | EAX | Ray | 4 days |
| Oct 7, 8:47 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 7 days |
| Oct 7, 8:47 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 8 days |
| Oct 7, 8:47 AM CDT | River Flood Warning | EAX | Platte | 7 days |
| Oct 7, 8:47 AM CDT | River Flood Warning | EAX | Platte | 9 days |
| Oct 7, 8:47 AM CDT | River Flood Warning | EAX | Atchison, Holt | 4 days |
| Oct 7, 9:33 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 9 days |
| Oct 7, 9:33 AM CDT | River Flood Warning | EAX | Platte | 8 days |
| Oct 7, 9:33 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 10 days |
| Oct 7, 1:53 PM CDT | River Flood Warning | EAX | Cooper, Howard | 10 days |
| Oct 7, 3:03 PM CDT | Flash Flood Watch | EAX | Buchanan, Caldwell, Cass, Clay, Clinton, Daviess and 6 more | 19 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.